Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having type 2 diabetes. Could high glucose levels cause severe pain in joints and muscles?

User rating for this question
Answered by

Practicing since : 2006
Answered : 869 Questions
Good afternoon doctor ...

I was in the past diagnosed with type 2 diabetes.I managed to get my glucose readouts to 4 or 5.

Just recently (a couple months) I have been experiencing sever aching joints and muscles which are extremely debilitating I have measured my glucose levels today and they are reading 11.5. Could this cause the aching joints and muscles please?
Posted Fri, 15 Nov 2013 in Diabetes
Answered by Dr. Pratap VGM 24 minutes later
Brief Answer:
Yes it can cause

Detailed Answer:
Dear sir

Welcome to healthcare magic

After reviewing your case completly I can definately say that your complaints of muscle pain and joint pain is happening due to your raised blood sugars..

It happens in all diabetes patients, but once if you control your sugars properly then automatically all your symptoms will come down...

But can supplement with a course of vitamin b12 and vitamin b6 with folic acid for month so that the rate of neuropathy initiation will decrease but you need to consult your doctor for known allergies and contraindications

Hope information is helpful

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor